Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 277, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 18, 2011, 8:30 AM CDT for Bollinger County, Scott County, Stoddard County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2011, 8:30 AM CDT (13:30 UTC)
- Expired
- Jun 18, 2011, 9:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 95 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2509 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:30 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 18, 5:30 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 530 AM CDT SAT JUN 18 2011 .DISCUSSION... DELAYED DISCUSSION THIS MORNING DUE TO ACTIVE WEATHER. MAIN CHALLENGE FOR THE NEXT 48 HOURS WILL BE DEFINING THE SPATIAL AND TEMPORAL ASPECTS OF THE TRAIN OF MCS /MESOSCALE CONVECTIVE SYSTEMS/ MOVING ALONG THE MEAN FRONTAL BOUNDARIES ORIENTED OVER THE WFO PAH FORECAST AREA. THE 00Z AND 06Z SATURDAY DETERMINISTIC GFS AND 21Z FRIDAY/03Z SATURDAY SREF GUIDANCE HAVE A GENERALIZED SOLUTION ON THE ORIENTATION/TIMING OF THESE SYSTEMS AND WAS UTILIZED IN MODIFYING THE POP/WX/QPF FORECAST FOR TODAY AND TONIGHT. THERE REMAINS SOME UNCERTAINTY AS TO THE EFFECTIVE FRONTAL BOUNDARY ZONE /DUE TO RAIN INDUCED COLD POOLS/ OVER THE NORTHERN 1/3 OF THE WFO PAH FORECAST AREA FOR SUNDAY. AT THIS TIME...THE FORECAST IS DIRECTED TOWARD MORE CAPPING OF THE ATMOSPHERE FOR MOST OF THE WFO PAH FORECAST AREA...WITH THE POSSIBLE EXCEPTION OF THE INTERSTATE 64 CORRIDOR IN SOUTHERN IL AND SOUTHWEST IN. THIS IS SOMEWHAT AT ODDS WITH THE SPC DAY TWO OUTLOOK...BUT THIS JUST MAY BE A MATTER OF TIMING...DEPENDING ON THE POSITION OF THE EXPECTED OVERNIGHT MCS INTO SUNDAY MORNING. ADJUSTED TEMPERATURES DOWNWARD TODAY TO REFLECT THE INFLUENCE OF CLOUD COVER AND ANY EXPECTED PRECIPITATION DURING THE MORNING...WITH SOME CLEARING EXPECTED DURING THE AFTERNOON HOURS. OTHERWISE A DEFAULT 20-22 DEGREE DIURNAL RANGE OF TEMPERATURES CAN BE EXPECTED EARLY IN THE WEEK AS THE UPPER RIDGE BUILDS IN AND INCREASES THICKNESSES OVER THE AREA. && .AVIATION... VFR CONDITIONS WILL LIKELY DOMINATE OUTSIDE OF THE MCS /MESOSCALE CONVECTIVE SYSTEMS/ THAT WILL PUSH ACROSS THE WFO PAH TAF SITES. HOWEVER...A 1-3 HOUR PERIOD OF MVFR/HIGH IFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE WITH THE PASSAGE OF THUNDERSTORM CLUSTERS TODAY AND TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION/FIRE WEATHER...CTN/SMITH SHORT/LONG TERM PUBLIC...SMITH
Hazardous weather outlook, Jun 18, 8:08 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 808 AM CDT SAT JUN 18 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 808 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE GREATEST HAZARD WILL BE DAMAGING WINDS...ESPECIALLY OVER SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY. OTHER HAZARDS WITH ANY STRONG TO SEVERE THUNDERSTORM CLUSTERS WILL BE DAMAGING HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING IN LOW LYING AND POORLY DRAINED AREAS. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ISOLATED STORMS THAT DEVELOP ALONG AND JUST AHEAD OF THE THUNDERSTORM CLUSTERS. THE CURRENT WAVE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE QUAD STATE AREA THIS MORNING...DECREASING MARKEDLY IN COVERAGE AND INTENSITY BY AFTERNOON. A NEXT WAVE OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS. THE EXACT TRACK WILL DEPEND ON THE DEGREE OF STABILIZATION LEFT FROM EARLIER THUNDERSTORMS. ANY STORMS THAT DEVELOP WILL LIKELY MOVE EAST OR SOUTHEAST BETWEEN 20 AND 30 MPH. FOR THOSE PLANNING TRAVEL ON AREA LAKES...WINDS OUTSIDE OF THUNDERSTORMS SHOULD REMAIN BELOW THE THRESHOLD FOR A LAKE WIND ADVISORY. HOWEVER...GIVEN THE PROXIMITY TO THUNDERSTORMS...BOATING ON AREA LAKES SHOULD BE DISCOURAGED TODAY. MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CAPE GIRARDEAU AND THEBES. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR SUNDAY. AT THIS TIME...THE AREA OF GREATEST CONCERN FOR SEVERE THUNDERSTORMS WILL BE ALONG THE INTERSTATE 64 CORRIDOR OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. THE PRIMARY HAZARD WILL BE DAMAGING WINDS...WITH HAIL...LIGHTNING AND HEAVY RAINFALL AS SECONDARY HAZARDS. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY ON SUNDAY...ESPECIALLY OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND THE PENNYRILE REGION OF WEST KENTUCKY...MAINLY EAST OF THE LAND BETWEEN THE LAKES. SMITH
In the hours before
Special weather statement, Jun 18, 3:40 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT SAT JUN 18 2011 ILZ077-078-083-INZ081-082-085>088-180945- EDWARDS-WABASH-WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT 340 AM CDT SAT JUN 18 2011 ...STRONG OUTFLOW WINDS POSSIBLE ACROSS SOUTHWEST INDIANA AND SOUTHEAST ILLINOIS... AT 338 AM...RADAR SHOWED A LINE OF STRONG TO SEVERE STORMS FROM WABASH COUNTY IN SOUTHEAST ILLINOIS INTO GIBSON AND PIKE COUNTIES IN SOUTHWEST INDIANA...MOVING SOUTHEAST AT 30 MPH. THE STORMS HAVE PRODUCED OUTFLOW WINDS...OBSERVED PUSHING SOUTH ACROSS SOUTHWEST INDIANA. THE WINDS FROM THE NORTH COULD REACH 35 TO 50 MPH AS THEY PUSH SOUTH OF THE STORMS...INTO POSEY... VANDERBURGH...WARRICK AND SPENCER COUNTIES.
Special weather statement, Jun 18, 4:18 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CDT SAT JUN 18 2011 ILZ075>078-080>083-086-087-INZ081-082-085>088-KYZ014-018-019- 181130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-SALINE-GALLATIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER-UNION KY-HENDERSON-DAVIESS- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...HARRISBURG...SHAWNEETOWN...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD... HENDERSON...OWENSBORO 418 AM CDT SAT JUN 18 2011 ...STRONG STORMS SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY EARLY THIS MORNING... AT 415 AM...RADAR SHOWED STRONG THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 64 OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA MOVING SOUTH TO SOUTHEAST AROUND 30 MPH WITH INDIVIDUAL CELLS TENDING MORE TOWARD THE EAST. THROUGH THE EARLY DAYLIGHT HOURS...AREAS FROM MOUNT VERNON AND MCLEANSBORO IN SOUTHERN ILLINOIS...ACROSS MOST OF SOUTHWEST INDIANA...TO NEAR OWENSBORO KENTUCKY CAN EXPECT STRONG THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING... BRIEF GUSTY WINDS UP TO 40 MPH AND POSSIBLY HAIL. BE ALERT FOR STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 18, 5:49 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
549 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM HAIL DU QUOIN 38.00N 89.24W
06/18/2011 E0.75 INCH PERRY IL LAW ENFORCEMENT
&&
K SMITHSpecial weather statement, Jun 18, 5:57 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 557 AM CDT SAT JUN 18 2011 ILZ075-080>094-INZ085>088-KYZ007-010-011-013>016-018>021-MOZ076- 086-087-181300- JEFFERSON-PERRY IL-FRANKLIN-HAMILTON-WHITE-JACKSON-WILLIAMSON- SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI- MASSAC-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON-CRITTENDEN- LYON-CALDWELL-UNION KY-WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-PERRY MO-BOLLINGER-CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...MCLEANSBORO...CARMI...CARBONDALE...HERRIN... HARRISBURG...SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA... ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...SMITHLAND...MARION... EDDYVILLE...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE... HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU 557 AM CDT SAT JUN 18 2011 ...STRONG STORMS SOUTHERN ILLINOIS AND WESTERN KENTUCKY... AT 555 AM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR DU QUION ILLINOIS TO NEAR HARRISBURG...TO NEAR PROVIDENCE KENTUCKY. THE LINE CONTINUED TO DRIFT SOUTH TO SOUTHEAST AROUND 30 MPH...WHILE INDIVIDUAL STORMS WERE MOVING EAST. THROUGH 800 AM...THE STRONG STORMS WILL CONTINUE TO AFFECT AREAS ALONG AND EAST OF A LINE FROM PERRYVILLE MISSOURI TO HOPKINSVILLE KENTUCKY...INCLUDING WEST FRANKFORT...HARRISBURG AND SHAWNEETOWN IN SOUTHERN ILLINOIS...AND MARION...OWENSBORO CALHOUN AND MADISONVILLE IN WEST KENTUCKY. THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAIN OF AN INCH OR MORE IN AN HOUR...GUSTY WINDS TO 40 MPH AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING. ISOLATED SEVERE STORMS CANNOT BE RULED OUT. WATCH FOR STANDING WATER IN LOW LYING AREAS AND ACROSS SOME ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 18, 6:58 AM CDT, 1 hour 32 minutes before
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
Special weather statement, Jun 18, 7:49 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 749 AM CDT SAT JUN 18 2011 ILZ075-080>082-084-085-181330- WILLIAMSON IL-JACKSON IL-FRANKLIN IL-PERRY IL-HAMILTON IL- JEFFERSON IL- 749 AM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...WESTERN HAMILTON...SOUTHEASTERN PERRY AND FRANKLIN COUNTIES IN SOUTH CENTRAL ILLINOIS...AND NORTHERN JACKSON AND WESTERN WILLIAMSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 830 AM CDT... AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WITH DIME SIZE HAIL...AND VERY STRONG WINDS BETWEEN 50 AND 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SESSER TO 9 MILES WEST OF MURPHYSBORO...MOVING SOUTHEAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE ELKVILLE...VALIER...REND LAKE AREA...NORTH CITY...CHRISTOPHER...DE SOTO...BUCKNER...ROYALTON...WEST CITY...HURST...BUSH...BENTON...ZEIGLER...EWING...CARBONDALE... ORIENT...CAMBRIA...COLP...FREEMAN SPUR...WEST FRANKFORT...HANAFORD... CARTERVILLE...HERRIN...CRAINVILLE...ENERGY...MACEDONIA...JOHNSTON CITY...WHITEASH...THOMPSONVILLE...SPILLERTOWN...MARION AND PITTSBURG. FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:45 AM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 17 min |
| Jun 18, 1:09 AM CDT | Severe Thunderstorm Warning | PAH | Wabash | 27 min |
| Jun 18, 3:22 AM CDT | Severe Thunderstorm Warning | PAH | Wabash | 46 min |
| Jun 18, 7:01 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 44 min |
| Jun 18, 7:17 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 43 min |
| Jun 18, 7:24 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 36 min |
| Jun 18, 7:56 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Union, Williamson | 49 min |
| Jun 18, 10:03 AM CDT | River Flood Warning | PAH | Wayne, White | 47 hr |
| Jun 18, 10:59 AM CDT | River Flood Warning | PAH | Franklin, Williamson | 34 hr |
| Jun 18, 10:59 AM CDT | River Flood Warning | PAH | Jackson | 30 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.